MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 40MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 40MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645040
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the head of the trigen low profile screw 5.0mm x 40mm did not mate to the driver.S&n back up device was available to complete the procedure.No injury to patient.There was 10 minutes delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is missing the hex feature in the head, rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed batch.An additional product evaluation was performed by the manufacturing group which determined that no further investigation is require due to no additional complaints were identified for this defect or batch.Additionally, the implemented controls and detection points are adequate to capture this type of defect and is not considered a systemic issue per history of complaints and non-conformances.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The potential probable causes for this event could include but not limited to a user or procedural error.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 40MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10756012
Report Number1020279-2020-05930
Device Sequence Number19747162
Product Code HSB
UDI-Device Identifier00885556215791
UDI-Public00885556215791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71645040
Device Catalogue Number71645040
Device Lot Number20BM25552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1